MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522RNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522RNAB
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the insulin pump stopped working.They changed the battery and it started alarming and beeping.The customer reported that the insulin pump¿s screen froze to the number 2 after they inserted the battery.The customer¿s blood glucose level was 120 mg/dl.Troubleshooting was performed.They did not see the time clock.The screen was not completely blank.They were advised to insert a new battery.They were advised to monitor the insulin pump for 3 minutes to verify time clock works properly and frozen display, or alarms, do not recur.The customer stated that the screen was still frozen with the number 2 on it.The device will be replaced and returned for analysis due to cosmetic damage.
 
Additional Manufacturer Narrative
The insulin pump was received with frozen display followed by an unexpected constant audio tone due to moisture damage at electronic assembly.Also received with moisture damage on the keypad, motor and vibrator assembly.Unable to perform all functional testing including the displacement, operating currents, unexpected restart error test, rewind, basic occlusion, occlusion, prime and excessive no delivery test to frozen display.Pump received with minor scratched lcd window, cracked case at the display window corners, cracked case at the reservoir tube window corners, cracked reservoir tube window, cracked belt clip slot, cracked battery tube threads, stained end cap sticker, cracked reservoir tube lip and stained address/serial number label.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522RNAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6791716
Report Number2032227-2017-36524
Device Sequence Number149620
Product Code OYC
UDI-Device Identifier00613994408938
UDI-Public(01)00613994408938
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-522RNAB
Device Catalogue NumberMMT-522RNAB
Device Lot NumberA000115196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight194